MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I20-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal stent graft and a limb stent graft to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, an endoleak of indeterminate origin and a stent fracture were detected during a routine follow-up.Reportedly, the aneurysm and right common iliac artery (rcia) had shrunk in diameter since the initial implant procedure and the physician elected to monitor the patient.This event was reported under mdr# 2031527-2019-00309.Now, approximately one (1) year post monitoring, a 3a endoleak and a 1b endoleak were identified and the patient is pending re-intervention.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal stent graft and a limb stent graft to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, an endoleak of indeterminate origin and a stent fracture were detected during a routine follow-up.Reportedly, the aneurysm and right common iliac artery (rcia) had shrunk in diameter since the initial implant procedure and the physician elected to monitor the patient.This event was reported under mdr# 2031527-2019-00309.Now, approximately one (1) year post monitoring, a 3a endoleak and a 1b endoleak were identified and the patient is pending re-intervention.Additional information: during the investigation it was determined that there was evidence to reasonably suggest that on post-operative day one ((b)(6) 2021) of the re-intervention the patient developed right lower leg ischemia and occlusion.The post-operative right lower leg ischemia and occlusion are located outside the stent (non-device-related).Correction: initial report mdr# 2031527-2019-00309 which was initially reported as an endoleak of indeterminate origin and a stent fracture was identified as a type 3a endoleak and occlusion.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia and type ib endoleak (left) are unconfirmed.This is not consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest that on post-operative day one ((b)(6) 2021) of the re-intervention the patient developed right lower leg ischemia and occlusion that was not included in the event as reported.The post-operative ischemia and occlusion are located outside the stent (non-device-related).Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records and/or medical imaging available for review.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: h6: result code ¿ remove 3233.H6: conclusion code ¿ remove 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11156398
Report Number2031527-2021-00008
Device Sequence Number3755929
Product Code MIH
UDI-Device Identifier00818009014207
UDI-Public(01)00818009014207(17)180421
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/21/2018
Device Model NumberBA28-100/I20-40
Device Lot Number1331258002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer04/02/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIMB STENT GRAFT, LOT#1336214005; VELA SUPRARENAL, LOT#1287910018; LIMB STENT GRAFT, LOT#1336214005; VELA SUPRARENAL, LOT#1287910018
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR